Dismiss Notice
Join Physics Forums Today!
The friendliest, high quality science and math community on the planet! Everyone who loves science is here!

How do you get rid of dry and patchy skins

  1. Sep 28, 2007 #1
    In this situation I have to take the oral ketoconazole, so stopping the medicine is not a choice. I know someone in this world has rid of this side effect before. When taking ketoconazole, I get rashes, patches of dry skin, and dry skin. The skin is only problem but it’s destroying my life. There has to be some cream or medication to make my skin normal again. While I continue to take oral ketoconazole, please help me figure this out. If it helps at all the oral ketoconazole is making my hair black.
     
    Last edited by a moderator: Sep 29, 2007
  2. jcsd
  3. Sep 28, 2007 #2
    From wikipedia I see:

    Are you sure you can't use one of those?
     
  4. Sep 28, 2007 #3

    Moonbear

    User Avatar
    Staff Emeritus
    Science Advisor
    Gold Member

    Have you called your doctor about these rashes? Rashes are a side effect that should be reported. Though, if you're taking it for a systemic fungal infection (there are several uses of the drug, and you need not reveal which it is you're using it for if you don't want to), then the rash may not be a side effect, but a symptom of the disease you're treating. If it's worsening while taking the drug, you still want to contact your physician in case your infection isn't responding to the treatment and you need to change to a different drug.

    If your physician decides this is neither the disease you're treating, nor an indicator of a worse side effect, then perhaps s/he can refer you to a dermatologist familiar with your condition, the drug and its interactions/contraindications, and have them determine a course of action to alleviate the rashes in conjunction with your primary care physician. Ketoconazole has such a long list of drug interactions and contraindications, including even certain vitamin supplements, that I would strongly suggest you steer clear of any "home remedies" suggested by folks online. This sounds like something you really need to address with your physician.
    http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682816.html
     
  5. Sep 28, 2007 #4

    EnumaElish

    User Avatar
    Science Advisor
    Homework Helper

    Dry skin may be the least of your problems with oral keto. You should be aware that it can potentially destroy your liver. Did you carefully read the list of "adverse effects/contraindications"? Talk to the doctor who prescribed it, or see a dermatologist.
     
  6. Sep 28, 2007 #5
    How is your diet?

    Is your soap perhaps too astringent?
     
  7. Oct 1, 2007 #6
    I keep getting whiteheads on my forehead that get out of control, and blackheads on my nose and cheeks... I have dry skin, and use a light nonpore clogging moisturizer... Up till this past month I has had flawless skin... Help!
    Also, how do I even out my skin tone? - Lately my skin has looked patchy and off tone.
     
Know someone interested in this topic? Share this thread via Reddit, Google+, Twitter, or Facebook

Have something to add?



Similar Discussions: How do you get rid of dry and patchy skins
  1. How do YOU get around? (Replies: 8)

Loading...